Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at May 30, 2006, 2:08 PM EDT for Cheboygan County, Otsego County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2006, 2:08 PM EDT (18:08 UTC)
- Expired
- May 30, 2006, 3:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
Counties Cheboygan County, MI, Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 44 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 301808 SVRAPX MIC031-137-301915- /O.NEW.KAPX.SV.W.0012.060530T1808Z-060530T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 208 PM EDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEBOYGAN COUNTY IN NORTHERN LOWER MICHIGAN OTSEGO COUNTY IN NORTHWEST LOWER MICHIGAN * UNTIL 315 PM EDT * AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VANDERBILT...OR ABOUT 9 MILES NORTH OF GAYLORD...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PICKEREL LAKE AROUND 215 PM EDT... WOLVERINE AROUND 220 PM EDT... 6 MILES SOUTHEAST OF INTERSTATE 75 MILE MARKER 305 AROUND 225 PM EDT... TOWER AROUND 240 PM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4542 8472 4505 8474 4513 8439 4539 8424 $$
2 follow-up statements
000 WWUS34 KAPX 301825 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 224 PM EDT TUE MAY 30 2006 MIC031-137-301915- /O.CON.KAPX.SV.W.0012.000000T0000Z-060530T1915Z/ CHEBOYGAN MI-OTSEGO MI- 224 PM EDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EDT FOR OTSEGO AND CHEBOYGAN COUNTIES... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PICKEREL LAKE...OR ABOUT 14 MILES NORTHEAST OF GAYLORD...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TOWER AROUND 250 PM EDT... AT 205 PM...AN AMATEUR RADIO OPERATOR REPORTED ONE INCH DIAMETER HAIL IN VANDERBILT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4544 8472 4510 8472 4513 8439 4546 8423 $$
000 WWUS34 KAPX 301843 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 242 PM EDT TUE MAY 30 2006 MIC137-301852- /O.CAN.KAPX.SV.W.0012.000000T0000Z-060530T1915Z/ OTSEGO MI- 242 PM EDT TUE MAY 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OTSEGO COUNTY IS CANCELLED... THUNDERSTORMS HAVE EXITED OTSEGO COUNTY. HOWEVER...ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. LAT...LON 4534 8462 4520 8466 4521 8425 4544 8424 $$ MIC031-301915- /O.CON.KAPX.SV.W.0012.000000T0000Z-060530T1915Z/ CHEBOYGAN MI- 242 PM EDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM EDT FOR CHEBOYGAN COUNTY... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOWER...OR ABOUT 7 MILES SOUTHWEST OF ONAWAY...MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4534 8462 4520 8466 4521 8425 4544 8424 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:35 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 30, 10:35 AM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1035 AM EDT TUE MAY 30 2006 .UPDATE...CONVECTION HAS BLOSSOMED PAST FEW HOURS FROM NEAR MUNISING...SOUTH ACROSS NRN LAKE MI...TO ERN WI. ACTIVITY APPEARS TO BE IN RESPONSE TO UPSTREAM OUTFLOW BOUNDARIES...CONVERGENCE AND ASCENT IN ADVANCE OF SLOW-MOVING FRONT OVER WI...AND WEAKENING/BROAD NOCTURNAL LLJ ACROSS REGION. EXAMINATION OF APX/GRB 1200 UTC SOUNDINGS (NOT SURPRISINGLY) REVEALS A FAVORABLE THERMODYNAMIC ENVIRONMENT FOR CONVECTION...WITH 8H-7H LAPSE RATES OF 8.0 C/KM...NO CAP...AND 8H DEW POINTS NEAR +13C. FOR THIS AFTERNOON...APPROACHING FRONT AND CONTINUED DESTABILIZATION WILL EASILY PROVIDE FOR SCATTERED/NUMEROUS STORM DEVELOPMENT IN ALL AREAS. ASSUMING 88/65...MLCAPES WILL REACH 2100 J/KG BY MID AFTERNOON. AS PREVIOUSLY DISCUSSED...WIND FIELDS WILL REMAIN WEAK (WITH 5H WINDS AND 0-6 KM BULK SHEAR < 15 KTS). THIS WILL SERVE TO LIMIT STORM ORGANIZATION. HOWEVER...WITH FREEZING LEVELS AROUND 13 KFT...K INDICES IN THE UPPER 30S...AND PWAT/S APPROACHING 1.5 IN...SLOW MOVING STORMS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS A VERY GOOD BET. A FEW ISOLATED PULSE SEVERE STORMS...WITH 60 MPH WINDS AND/OR LARGE HAIL...WILL ALSO BE POSSIBLE. AT THIS TIME...MOST LIKELY AREA FOR INITIAL DEVELOPMENT WILL BE AFTER 1 PM ACROSS NE LOWER WHERE LAKE BREEZE CONVERGENCE WILL BE MAXIMIZED. OUTFLOW FROM UPSTREAM CONVECTION...COUPLED WITH SOME WWD TURNING OF THE WINDS OFF OF LAKE MI MAY ALSO ALLOW STORMS TO FIRE ALONG US-131 CORRIDOR BY EARLY AFTERNOON. SUFFICE IT TO SAY...A CHAOTIC CONVECTIVE PATTERN EXPECTED...WITH OUTFLOW AND LAKE BREEZE BOUNDARIES PROVIDING THE MAIN FOCUS. SATELLITE AND SURFACE TEMP TRENDS SUPPORT HIGHS APPROACHING 90 ONCE AGAIN THIS AFTERNOON. GOING TEMP FORECAST APPEARS ON TARGET...WITH ONLY A FEW MODIFICATIONS ANTICIPATED. SMITH && .PREV DISCUSSION...ISSUED 443 AM TUE MAY 30 SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING UPPER RIDGE ACROSS THE EASTERN GREAT LAKES WITH TROUGH SWINGING NORTHEAST THROUGH MANITOBA. WARM/STATIONARY FRONT REMAINS WELL NORTH OF US...WHILE SFC COLD FRONT HAS MADE IT TO THE WISCONSIN/MN BORDER AND NW IOWA. SHOWERS AND THUNDERSTORMS HAD FIRED YESTERDAY AFTERNOON ALONG THE COLD FRONT...BUT HAVE DWINDLED IN THE OVERNIGHT HOURS ACROSS WESTERN LAKE SUPERIOR/NW WISCONSIN AS H8 LLJ HAS ALREADY SHOWED SIGNS OF VEERING WITH STRONGEST WINDS (25KTS)/NOSE OF THE JET IS POINTING INTO SE ONTARIO AGAINST THE WARM FRONT. NEW CONVECTION HAS FIRED THERE...AND ALONG THE AXIS OF STRONGEST WINDS BACK INTO WISCONSIN. ADDITIONAL SHOWERS/STORMS THAT WERE IN NE ILLINOIS YESTERDAY AFTERNOON AND EVENING HAVE DWINDLED. TOUGH TO SEE IF THESE WERE ASSOCIATED WITH A WEAK VORT MAX/SHORTWAVE...HOWEVER THE PRESENCE OF AT LEAST WEAK SW FLOW ALOFT WOULD SUGGEST THAT WEAKER SHORTWAVES COULD BE PRESENT ACROSS ILLINOIS/WISCONSIN/NRN LAKE MICHIGAN. 0-6KM BULK SHEAR 5-15KTS ACROSS THE REGION...AND ONLY PULSE TYPE ACTIVITY WITH NO ORGANIZATION ANTICIPATED. PWATS 1.25 TO 1.50 IN THIS SOUPY AIR MASS AND SLOW STORM MOVEMENT COULD LEAD TO LOCALLY HEAVY RAINFALL IN THE STORMS...SUPPOSE THERE IS ALWAYS A MINIMAL/MARGINAL SEVERE THREAT TO LARGE HAIL AND POSSIBLE WIND GUSTS IN ISOLATED CELLS THAT QUICKLY STRENGTHEN...BUT CERTAINLY NO WIDESPREAD SEVERE STORMS WILL OCCUR. OVERVIEW...AS UPPER TROUGH SWINGS THROUGH CENTRAL CANADA TAKING STRONGEST WINDS FIELDS WITH IT...WHILE SFC COLD FRONT WILL SLOWLY EDGE ITS WAY INTO NRN MICHIGAN TONIGHT AND WEDNESDAY. BOTH GFS/NAM HAVE COME INTO BETTER AGREEMENT WITH THE COLD FRONT DROPPING IN AROUND THE SAGINAW BAY AND THUMB AREAS OF LOWER MICHIGAN BY 12Z WEDNESDAY. WSW FLOW ALOFT WILL BRING MINOR SHORTWAVE ACTIVITY ALONG THIS BOUNDARY WHICH COULD WAFFLE THIS BAROCLINIC ZONE NORTH AND SOUTH OF THE THUMB AREA WEDNESDAY...BUT CERTAINLY BEST PRECIP/STORM CHANCES WILL RESIDE IN OUR SE CWA BY WEDNESDAY WITH HEAVY RAINFALL IN THIS SOUPY AIR MASS A POSSIBILITY. SHARPER SHORTWAVE AND NW FLOW MOVING IN THURSDAY AFTERNOON WILL PUSH ALL THE MUGGY AIR AND CHANCES FOR RAIN SOUTHEAST OF THE AREA BY THURSDAY NIGHT. UNTIL THIS OCCURS...WE WILL HAVE PERIODS OF SHOWERS AND THUNDERSTORMS TO DEAL WITH...AND THE POSSIBILITY OF ISOLATED PULSE TYPE STORMS THAT COULD BRIEFLY GO SEVERE WITH WIND/HAIL...AS BULK SHEAR VALUES WILL ONLY INCREASE FROM 10-15KTS TUESDAY TO 25 KTS WEDNESDAY. FORECAST CONCERNS...OBVIOUSLY THUNDERSTORM CHANCES...AND HIGH TEMPERATURES TODAY AND TOMORROW. TODAY...TRICKIEST PART OF THIS FORECAST MAY BE HIGH TEMPERATURES. CURRENT SATELLITE IMAGERY SHOWS ONLY SCATTERED HIGH CLOUDS AROUND THE AREA...WHICH WOULD RESULT IN US STARTING OUT WITH A STRONG SUN TO BEGIN A RAPID HEATING AGAIN TODAY. HOWEVER...CONSIDERING THE AFOREMENTIONED SYNOPTIC SET UP WITH REGARDS TO THE LLJ...COULD SEE AT LEAST ISOLATED SHOWERS/STORMS TO DEVELOP ALONG AND NORTH OF A LINE FROM GRAND TRAVERSE BAY TO ALPENA. WEAK H8 LLJ AND NO FORESEEN VORT MAX SHOULD KEEP CHANCES AT 30% OR LESS. IF STORMS WERE TO DEVELOP...THERE COULD BE ADDED CLOUDINESS TO NRN MICHIGAN...IMPLYING A SLOWER WARM UP TODAY. HOWEVER...THIS IS A SUMMER TIME AIR MASS... STORMS HAVE YET TO DEVELOP IN OUR NECK OF THE WOODS...UPSTREAM CLOUDS LOOKING TO HAVE A NEGLIGIBLE IMPACT...AND THE COLD FRONT IS WELL OUT TO OUR WEST TO START THE DAY. ANY STORMS THAT DO FIRE PRIOR TO SUNRISE WOULD DWINDLE QUICKLY WITH A WEAKENING LLJ. THEREFORE... DO EXPECT A DECENT AMOUNT OF SUN THROUGH MORNING TO ALLOW TEMPS TO REACH WELL INTO THE 80S...WITH SOME LOW 90S AGAIN NOT OUT OF THE QUESTION. HAVE RAISED MAX TEMPS ACCORDINGLY..BUT STILL KEPT THEM A FEW DEGREES SHY OF YESTERDAYS READINGS AS 950-850 TEMPS DO LOOK TO FALL A COUPLE OF DEGREES...AND EVEN A SUPERADIABATIC LAPSE RATE AT THE SURFACE DOES NOT ALLOW FOR ANY WARMER READINGS. NEVERTHELESS... IT IS GOING TO BE ANOTHER VERY WARM AND MUGGY DAY. MOISTURE IS FORECAST TO INCREASE IN THE 950-850MB LAYER TODAY...MAINLY POOLING ALONG THE FRONTAL ZONE THAT STEPS INTO EASTERN UPPER THIS AFTERNOON. WHAT THIS WILL EFFECTIVELY DO IS...ALLOW FOR THE CAP AT 800MB TO BE MUCH WEAKER TODAY (ALMOST NON-EXISTENT) AND ALLOW FOR A SHOWERS AND STORMS TO DEVELOP FASTER (LIKELY BY NOON-1PM WITH CONVECTIVE TEMPS IN THE LOWER TO MIDDLE 80S. MODIFYING SOUNDINGS AROUND THE AREA WITH A PARCEL AROUND 85/67 YIELDS 1800-2300 J/KG OF MLCAPE. 0-6KM BULK SHEAR 10-15KTS ACROSS THE REGION...AND ONLY PULSE TYPE ACTIVITY WITH NO ORGANIZATION ANTICIPATED. PWATS 1.25 TO 1.50 IN THIS SOUPY AIR MASS AND SLOW STORM MOVEMENT TO THE NE COULD LEAD TO LOCALLY HEAVY RAINFALL IN THE STORMS...SUPPOSE THERE IS ALWAYS A MINIMAL/MARGINAL SEVERE THREAT TO LARGE HAIL AND POSSIBLE WIND GUSTS IN ISOLATED CELLS THAT QUICKLY STRENGTHEN...BUT CERTAINLY NO WIDESPREAD SEVERE STORMS WILL OCCUR. SCENARIO PAINTED FOR TODAY IS FOR STORMS TO BE INITIATED POSSIBLY BY TERRAIN...BUT MORE LIKELY BY LAKE BREEZES... AND INDIVIDUAL STORM OUTFLOW COULD FIRE OFF MANY OTHER STORMS AS LCLS AND LFCS ARE MUCH LOWER (SUB 850MB) THAN YESTERDAY. TONIGHT...FEEL THAT SHOWERS AND STORMS SHOULD BE ONGOING ACROSS MOST OF NRN MICHIGAN AT LEAST EARLY THIS EVENING...OR UNTIL SUNDOWN...AS THE FRONT WILL EDGE ITS WAY INTO NRN LOWER OVERNIGHT. STILL LOOKING AT PULSE TYPE STORMS WITH OUTFLOWS GENERATING NEW CELLS...AND MINIMAL...BUT SOME CHANCE...FOR STORMS TO GET STRONG ENOUGH FOR BRIEF BOUTS OF SEVERE HAIL/WIND GUSTS. NOT MUCH SYNOPTIC FORCING ALONG THE FRONT...AND REDEVELOPMENT OF THE LLJ LOOKS PALTRY (15 KTS ACROSS THE SRN CWA). THEREFORE...HAVE LOWERED CHANCE FOR PRECIP DURING THE OVERNIGHT HOURS TO 30-50%...GREATEST ALONG/LEFT OF THIS WEAK LLJ IN NRN LOWER. ALSO...WITH WEAK VORT MAXES/SHORTWAVES IN THE SW FLOW...AND SEEING WHATS UPSTREAM CURRENTLY...CAN SEE AT LEAST SOME ACTIVITY PERSISTING/REDEVELOPING OVERNIGHT. AIR MASS REMAINS RATHER MUGGY AGAIN...ESPECIALLY IN NRN LOWER. LOW TEMPS WILL BE IN THE LOW/MID 60S NRN LOWER AND THE MID-UPPER 50S IN EASTERN UPPER. WEDNESDAY AND WEDNESDAY NIGHT...INTERESTING SCENARIO UNFOLDING IN THE THUMB/SAG BAY REGION. FRONTAL ZONE WILL BE IN THIS VICINITY AND BETTER SHORTWAVE ACTIVITY IS EXPECTED TO ROLL ACROSS THIS FRONTAL ZONE PROVIDING ROUNDS OF SHOWERS/STORMS. THERE HAD BEEN EARLIER QUESTIONS AS TO HOW FAR SOUTH THIS FRONT WOULD MAKE IT...WITHOUT ANY REAL NW PUSH ALOFT. WELL...MAYBE MODELS ARE NOW HINTING AT THE SCENARIO WE HAVE BEEN LOOKING AT. POTENTIAL IS THERE FOR THE SHORTWAVE ACTIVITY TO WAFFLE THIS FRONTAL ZONE NORTH AND SOUTH OF THE SAG BAY/THUMB REGION WED/WED NITE. WITH PWATS HOLDING AROUND 1.50...WEAK WIND FIELDS ALOFT PROMOTING SLOW STORM MOVEMENT...WARM CLOUD DEPTHS TO 12-13KFT...PRECIP EFFICIENCY AND HEAVY RAINFALL NOW COMES INTO PLAY. THIS WILL MAINLY BE FOR GLADWIN/ARENAC/IOSCO AND PORTIONS OF ROSCOMMON AND OGEMAW COUNTIES AND WILL MENTION IN THE HWOAPX. CLEARING/COOLER WEATHER WILL BE SEEN THROUGH THIS TIME ACROSS EASTERN UPPER...WHILE PERSISTENT CLOUDS AND PERIODS OF RAIN ACROSS THE FAR SE COUNTIES WOULD RESULT IN MINIMAL SURFACE HEATING (WILL REMAIN QUITE MUGGY THOUGH). THIS POSES A PROBLEM FOR THE HIGH TEMPERATURE FORECAST...BUT MID TO UPPER 70S WOULD BE ALL THAT WE CAN MUSTER UNDER THIS SCENARIO. LATER PERIODS...POTENTIAL FOR CONTINUED RAIN ACROSS THE SE COUNTIES LEAKS INTO THURSDAY MORNING...BUT WILL NOT DO MUCH OUTSIDE OF THROW IN A SMALL CHANCE ACROSS THE SE COUNTIES THURSDAY MORNING. DAY CREW CAN ASSESS AND MAKE APPROPRIATE CHANGES/TWEAKS. GFS HAS CLEARED THINGS UP BY THEN...AND THE MORE FAVORED NAM IS THE ONE SUGGESTING GLOOMY WEATHER WOULD HOLD FOR A BIT LONGER. NO OTHER CHANGES MADE TO THE FORECAST. MARINE...AREAS OF FOG WILL CONTINUE ALONG AND AHEAD OF THE FRONTAL ZONE OVER THE COOLER LAKES. LOOKS LIKE BY THURSDAY AFTERNOON...MUCH OF THIS PROBLEM SHOULD BE GONE. SMD && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 30, 11:00 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EDT TUE MAY 30 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-311000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1100 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS ARE LIKELY ACROSS ALL OF NORTHERN MICHIGAN THIS AFTERNOON AND TONIGHT. A FEW OF THE THUNDERSTORMS MAY ALSO PRODUCE THREE QUARTER INCH HAIL AND WIND GUSTS TO 60 MPH. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS WILL PERSIST WEDNESDAY AND WEDNESDAY NIGHT FOR NORTHERN LOWER MICHIGAN...MAINLY ALONG AND SOUTH OF M-72. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG AND SOUTH OF A LINE FROM HOUGHTON LAKE TO HARRISVILLE. THERE IS ALSO A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SMITH
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:16 PM EDT | Special Marine Warning | APX | 47 min | |
| May 30, 1:44 PM EDT | Special Marine Warning | APX | 61 min | |
| May 30, 2:34 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 56 min |
| May 30, 3:12 PM EDT | Severe Thunderstorm Warning | APX | Antrim | 63 min |
| May 30, 3:16 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan | 29 min |
| May 30, 3:56 PM EDT | Severe Thunderstorm Warning | APX | Otsego | 51 min |
| May 30, 7:27 PM EDT | Special Marine Warning | APX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.